Get your Health question answered in 3 easy steps

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is elevated SGOT and SGPT levels a cause of concern?

Answered by
Dr.
Dr. Deepika Patil

General Surgeon

Practicing since :2008

Answered : 745 Questions

default
Posted on Sat, 16 Aug 2014 in Liver and Gall Bladder
Question: I am 58 kgs / 169 cms. A recent blood test showed SGOT and SGPT levels of 98 and 61 respectively. All other values are within normal ranges. I lead an active lifestyle and occasionally drink alcohol (~twice a month). As per my knowledge, there have been 2 recent health related developments:

1. I joined a gym 4 weeks back and have been exercising a lot more than usual
2. I had a UTI 6 weeks back and had taken a 10 day course of antibiotics and antihitamines (Allegra)

Are my elevated SGOT, SGPT levels explainable based on the above or would you recommend further tests?
doctor
Answered by Dr. Deepika Patil 27 minutes later
Brief Answer:
see the detailed answer below

Detailed Answer:
Hi,

Welcome to HealthcareMagic .

SGOT and SGPT enzyme increase in your case is mild . The cause of elevation in your case may be
1)due to heavy excercise you are doing mainly weight lifting types
2)in females occasionally taking alcohol may cause this problem
3)following UTI.

In all these conditions we see mild increase in levels. UTI will be ruled out as a cause because it is already 6 weeks over. After subsciding of infection, levels should come to normal.

It is difficult in your case to say which is the cause among 1 and 2. I would suggest you to not drink for one month and also reduce doing weight lifting and muscular excercise.

Repeat SGOT and SGPT and see they are reduced or not. As such now no need for further investigations because in both cases the raise in enzymes is mild and self limited without any treatment. This much mild elevation is not taken as significant.

Hope I have answered your query . If any further queries are there I would love to help.

Regards
Dr.Deepika Patil
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Lab Tests ,  

Recent questions on Blood test

doctor1 MD

Hi doctor, I am paromita. I have hypothyroidism problem and taking eltroxin 100 mg. I am suffering hair falls problem from last two years. 8 months back I checked my iron, it was good but serrum ferritin level was 17 . so I was taking fefolz and after 4 month ferritin lebel increased to 36. Then I stopped my medicine and now again my serrum ferritin lebel is 23. my hair falls has increased. So what should I do now ? How long I should take iron tablet?

doctor1 MD

Goodday doc. i m 30yrs old male wt 97kg, ht 179cm. past few days was going through sleepleess nights, on 16th june had slight soar throat,on 17 had to go for an hectic official work by the end of the day i was feeling very weak and decided to go to the doc, who diagnosed as normal fever due to junk food. picked an injection and gave me antibiotic (Duet 625) 3 times a day. which i m still consuming. but on saturday night the fever repeated,which was alarming hence i decided to get my blood checked for any viral, Unfortunately no doctor r available hence did few test in which SGPT count is 102IU/L, direct Bilirubin is 0.40mg/dl on higher side & in CBC & ESR test Erythrocyte count is 4.40& Haematocrit(Hct,PCV) 39.7 on lower side. I m continously monitoring my temperature which has not gone below 100 F , right now is 102 F, no headache slight cough ......past few hrs consuming Crocin along with antibiotic pls guide me

doctor1 MD

I am prediabetic and my blood pressure has been less than 120/80 in the last year. I tested for microalbumin 2.5 months ago and it was 33. I also am taking immipramine 25 mg for a long time. Could there be a mistake in my test and what is the reason for microalbumin to be 33

doctor1 MD

I am 37 years old. High Bp patient for the past two years.I take Nebicard 5mg,daxid 50 mg in morning and taking cresar 40 mg and somproz 40mg in the night. My triglycerides is 366 when glucose test done for sugar in appollo hospital. sugar range is before 110, after 210 mg.doctor give capsule maxepa for lowering tgl. after taking 1 month, i feel that tired and standing is difficult. doctor recommend lowtgl tablet instead of maxepa capsules. But after that all times hugry and no energy and strength totally. What is the reason?

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?